MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the fiber was broken.It is unknown if there was a delay in the procedure, whether the product was changed out, or if there was any effect on the patient or results of the surgery.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 03,2023.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information indicates that the product was changed out.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of evaluation codes 10, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The returned sample was visually inspected with no anomalies noted such as breakage.It was then leak tested by installing into a circuit consisting of tubes, and saline solution was circulated with a flow rate of 5 l/min.No leakage was found.The blood channel was then filled with colored saline solution, the blood outside side was clamped, pressure of 2 kgf/cm2 was applied from the blood inlet side into the blood channel, and no leakage was found.The water channel was then filled with colored water, the water outlet was side clamped and pressure of 3 kgf/cm2 was applied form the water inlet side into the water channel.No leakage was found.The manufacturing and incoming inspection record of the actual sample was found to have no anomaly.Past complaint files were also reviewed with no similar report of the product involved product code / lot number.The evaluation of the returned sample was found to have no anomalies that would lead to leakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16091209
Report Number1124841-2023-00006
Device Sequence Number6733550
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number2F02
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/09/2023
02/13/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/01/2023
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown